Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 3, 2004, 5:46 PM MDT for Blaine County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 3, 2004, 6:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 032346 SVRTFX MTC005-040045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 542 PM MDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BLAINE COUNTY IN NORTH CENTRAL MONTANA * UNTIL 645 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 19 MILES NORTHWEST OF TURNER...JUST ACROSS THE BORDER IN SASKATCHEWAN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TURNER BY 630 PM MDT AND CONTINUE OVER RURAL NORTHEASTERN BLAINE COUNTY THROUGH 645 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. GOLFBALL SIZED HAIL AND VERY HEAVY RAIN HAS BEEN REPORTED WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING AND SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4916 10868 4901 10889 4859 10831 4899 10820 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 3, 2:45 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
245 PM MDT SAT JUL 3 2004
.DISCUSSION...
TONIGHT...A SHORTWAVE MOVES ACROSS THE ZONES WITH MOST OF THE
DYNAMICS TO THE NORTH...HOWEVER THE INSTABILITY IS TO THE SOUTH. THE
TROF IS RATHER MESSY WITH ANOTHER VORT MAX FOLLOWING OVER NIGHT.
THIS SHOULD HELP CONTINUE CONVECTION OVERNIGHT OVER THE EASTERN ZONES.
SUNDAY...COOLER AIR MOVES SOUTH ACROSS THE CANADIAN BORDER. LOWER
CLOUDS AND CHANCE OF PRECIP WILL FOLLOW...AND TEMPS WILL BE COOLER
IN THE NORTH BY AROUND 10 DEGREES. TO THE SOUTH...A VORT MAX WILL BE
AIMED AT THE SOUTHWEST ZONES DURING THE AFTERNOON. COLD TEMPS ALOFT
AT 5H MOVE IN SUNDAY AFTERNOON AND NIGHT AND WILL KEEP THE AIRMASS
UNSTABLE DESPITE COOLER TEMPS AT THE SURFACE.
SUNDAY NIGHT THROUGH MONDAY NIGHT...LIGHT WEST WINDS AT 7H BEGIN TO
SWITCH NW-N DURING THE NIGHT ALONG WITH A STRONGER PUSH OF N WINDS
AT LOWER LEVELS. THIS SHOULD KEEP THE LOW-MID CLOUDS DOWN IN CENTRAL
MT...BUT LEAVE DURING DAY MONDAY AS FLOW GOES MORE W-NW. HIGH
PRESSURE ALOFT BEGINS TO REBUILD AND THE AIRMASS BEGINS TO SLOWLY
WARM MONDAY AND MONDAY NIGHT. ZELZER
TUESDAY THROUGH FRIDAY NIGHT...STRONG LOW PRESSURE SYSTEM OVER
COASTAL BRITISH COLUMBIA TUESDAY WILL MOVE TO SOUTHERN ALBERTA BY
WEDNESDAY NIGHT AND THEN SLOWLY MOVE EASTWARD JUST NORTH OF THE US
BORDER THROUGH FRIDAY NIGHT. BEST CHANCE OF PRECIPITATION WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING AS A COLD FRONT MOVES ACROSS
CENTRAL MONTANA. HIGH TEMPERATURES IN THE MID TO UPPER 70S TUESDAY
AND WEDNESDAY WILL DROP TO UPPER 60S THURSDAY...THEN WARMUP AGAIN
FRIDAY. WINDS BEHIND THE FRONT WILL INCREASE TO 20 GUSTING TO 35
WEDNESDAY AFTERNOON ACROSS NORTH CENTRAL MONTANA FROM ROUGHLY GREAT
FALLS TO CUTBANK TO HAVRE ON WEDNESDAY...WITH WINDS DECREASING SOME
THURSDAY...AND BECOMING MUCH LIGHTER FRIDAY AS HIGH PRESSURE MOVES
OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF TB 047/068 044/068 048 13565
BBBBU 077/057 075/047 069/049 073/050 077 10003220000
CTB TB 047/062 042/065 046 13564
BBEBU 073/054 073/045 066/049 070/050 074 10003220000
HLN EB 052/072 051/072 051 13644
BBBBU 079/056 077/051 071/054 075/055 079 -00-3221100
BZN WB 048/074 043/070 043 13654
BBBBB 077/049 078/046 070/049 074/050 078 20002222100
WEY WB 042/064 036/062 034 13554
BBBBU 069/043 070/042 065/042 067/042 070 30003222200
DLN BB 047/072 044/072 047 13532
BBBBU 079/050 074/047 069/049 073/050 077 10012222100
HVR TB 050/066 044/065 050 13565
BBBBU 079/055 078/049 070/053 074/054 078 20003220000
LWT TB 049/067 045/066 045 13665
BBBBB 075/052 080/046 068/050 072/050 076 20003221100
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Jul 3, 5:20 AM MDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 520 AM MDT SAT JUL 3 2004 MTZ008>015-044>055-041105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 520 AM MDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA AND CONTINUE INTO THE EVENING HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY OVER MUCH OF NORTH CENTRAL AND SOUTHWEST MONTANA SUNDAY AFTERNOON AND EVENING. ISOLATED SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.